Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Rheumatology
Volume 2012, Article ID 982361, 4 pages
http://dx.doi.org/10.1155/2012/982361
Case Report

Cocaine Induced Vasculitis: Have We Found a Culprit?

1Department of Internal Medicine, San Juan City Hospital, San Juan, PR 00928, USA
2Department of Internal Medicine, VA Caribbean Healthcare System, San Juan, PR 00921, USA

Received 18 October 2012; Accepted 5 December 2012

Academic Editors: G. S. Alarcon, A. Giusti, and M. Soy

Copyright © 2012 Alfredo Sánchez-Cruz et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Centers for Disease Control and Prevention (CDC), “Agranulocytosis associated with cocaine use—four states, March 2008-November 2009,” Morbidity and Mortality Weekly Report, vol. 58, no. 49, pp. 1381–1385, 2009. View at Google Scholar
  2. M. Bradford, B. Rosenberg, J. Moreno, and G. Dumyati, “Bilateral necrosis of earlobes and cheeks: another complication of cocaine contaminated with levamisole,” Annals of Internal Medicine, vol. 152, no. 11, pp. 758–759, 2010. View at Google Scholar · View at Scopus
  3. N. M. G. Walsh, P. J. Green, R. W. Burlingame, S. Pasternak, and J. G. Hanly, “Cocaine-related retiform purpura: evidence to incriminate the adulterant, levamisole,” Journal of Cutaneous Pathology, vol. 37, no. 12, pp. 1212–1219, 2010. View at Publisher · View at Google Scholar · View at Scopus
  4. J. A. Buchanan, J. A. Vogel, and A. M. Eberhardt, “Levamisole-induced occlusive necrotizing vasculitis of the ears after use of cocaine contaminated with levamisole,” Journal of Medical Toxicology, vol. 7, no. 1, pp. 83–84, 2011. View at Publisher · View at Google Scholar · View at Scopus
  5. L. Knowles, J. A. Buxton, N. Skuridina et al., “Levamisole tainted cocaine causing severe neutropenia in Alberta and British Columbia,” Harm Reduction Journal, vol. 6, article 30, 2009. View at Publisher · View at Google Scholar · View at Scopus
  6. A. Chang, J. Osterloh, and J. Thomas, “Levamisole: a dangerous new cocaine adulterant,” Clinical Pharmacology and Therapeutics, vol. 88, no. 3, pp. 408–411, 2010. View at Publisher · View at Google Scholar · View at Scopus
  7. D. R. Friedman and S. W. Susan, “Cocaine-induced pseudovasculitis,” Mayo Clinic Proceedings, vol. 80, no. 5, pp. 671–673, 2005. View at Google Scholar · View at Scopus
  8. J. M. Waller, J. D. Feramisco, L. Alberta-Wszolek, T. H. McCalmont, and L. P. Fox, “Cocaine-associated retiform purpura and neutropenia: is levamisole the culprit?” Journal of the American Academy of Dermatology, vol. 63, no. 3, pp. 530–535, 2010. View at Publisher · View at Google Scholar · View at Scopus